MAUDE Adverse Event Report: ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; PIN, FIXATION, SMOOTH

ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; PIN, FIXATION, SMOOTH
Catalog Number AR-4151DS
Health Effect - Clinical Code Pain (1994)
Date of Event 12/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction can be identified.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was discarded by the facility.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.
 
Event or Problem Description
It was reported by patient that she had surgery on (b)(6) 2015 for the following procedures: right austin bunionectomy, second toe arthrodesis, second metatarsophalangeal joint release, and tailor's bunion exostectomy.During the procedure, an arthrex ar-4151ds, implant delivery system, trim-it drill pin, 1.5mm x 100mm was implanted.Patient states that after 14 months, the pin had not degraded, it had migrated and started protruding and cause her a lot of pain.On (b)(6) 2016, patient underwent a second surgery to remove the implant.When pin was removed it was fully intact with no signs of having begun to degrade.

Brand Name
TRIM-IT DRILL PIN, 1.5MM X 100MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6449705
Report Number1220246-2017-00102
Device Sequence Number16299091
Product Code HTY
UDI-Device Identifier10888867032788
UDI-Public10888867032788
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2017
Device Catalogue NumberAR-4151DS
Device Lot Number1272780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR